I was taking Diovan for about 3 months with excellent results, but started getting side effects, and had to stop. I hated to stop, but the SE were too much to continue taking it. The worst SE was the shakiness I began having--not being able to sit still.Just a continual tremor. I could cope with the minor SE--headache, ect--but not the shakiness. Almost as soon as I stopped taking the Diovan, the SE stopped. Now, I am back on my old medication(Calan), which doesn't control my BP as well as Diovan--but at least I don't get SE. It's really frustrating. My brother also takes Diovan. He likes it, and doesn't get the side effects. He's also been getting acupuncture treatments, and his BP is doing much better than mine.
I am on Diovan right now. I was originally on only 80 mg but was recently switched up to 160 mg because my blood pressure raised a lot--could have been those 30 pounds I gained in a little over a month. I had lost them due to a major depression but gained them back when I got better.
I tell you that I have had no side effects from the Diovan. I did try Zestril which really ko'd my BP but I was too tired and achy on it.
Give the Diovan a try. It equally took my BP down quickly and I like it. Supposed to give you some protection for your heart and kidneys as well.
My oldest son told me last night his dr. just switched him over to Diovan, and except for a few adjustments, he is doing fine on it. He was on Altace, like I am, and said his BP was never steady, always up and down, plus he had the cough, which I have, so bad he went to the ER cause he thought he had bronchitis. He and I have been on Altace for a year, and seem to have the same side effects. My brother-in-law takes Altace and also is disgusted with the hacking cough. I am going to talk with my new dr. about it, as sometimes the cough drives me and my hubby up a wall, and I also don't find my BP always steady. For weeks it will be nice and low, then boom, it starts going up for no reason for a week or so? My diet and weight is the same, plus I use no salt except what little I get in some of the foods I eat, so it has to be the meds. Good luck, and God bless! JJ